Georgia, 2003Damaging Wind in Georgia, July 19, 2003
July 19, 2003 · NWS CAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jul 19, 2:00 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 19, 2:00 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
300 PM EDT SAT JUL 19 2003
WEAK PREFRONTAL TROUGH OVER THE AREA THIS AFTERNOON AHEAD OF WEAK
SOUTHEASTWARD MOVING COLD FRONT. AIRMASS AGAIN EXHIBITING STRONG
INSTABILITY COUPLED WITH WEAK UPPER LEVEL SHORTWAVE GIVING RISE TO
SCATTERED THUNDERSTORMS. ISOLATED PULSE SEVERE THUNDERSTORMS
EXPECTED THROUGH THE EARLY EVENING. UPPER LEVEL SHORTWAVE MOVES
THROUGH OVERNIGHT RESULTING IN SOME DRYING ALOFT AS WEAK COLD FRONT
WASHES OUT. THIS WILL RESULT IN CONTINUING LOW LEVEL MOISTURE ON
SUNDAY. KEPT A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS SUNDAY NEAR
AUGUSTA AS MEAN RELATIVE HUMIDITY STAYS ABOVE 50 PERCENT. SLIGHT DRY
PUSH SHORTLIVED AS LONGWAVE TROUGH AMPLIFIES TO OUR WEST SENDING
SEVERAL SHORTWAVES THROUGH THE AREA LATE MONDAY THROUGH WEDNESDAY
NIGHT. THIS WILL RESULT IN THE CHANCE OF SHOWERS AND THUNDERSTORMS
REMAINING ABOVE NORMAL EARLY THROUGH MID WEEK. AS THE LONGWAVE
TROUGH PUSHES EAST AROUND THURSDAY A DRYING TREND WITH SLIGHTLY
LOWER TEMPERATURES IS ANTICIPATED FRIDAY AND SATURDAY.
FCSTID = 30
CAE 72 92 72 91 / 30 10 10 20
AGS 71 91 71 92 / 30 20 20 20
SSC 72 92 72 91 / 30 10 10 20
OGB 72 92 72 91 / 30 10 20 20
.CAE...
GA...NONE.
SC...NONE.
RCC
Hazardous weather outlook, Jul 19, 3:36 AM EST, 11 hours 29 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-191030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
436 AM EDT SAT JUL 19 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MIDLANDS
OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.
THE MAIN THREAT IS DAMAGING WIND GUSTS. LARGE HAIL AND LOCALLY HEAVY
RAIN ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
AWP
In the hours before
Local storm report, Jul 19, 2:26 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
326 PM EDT SAT JUL 19 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
200 PM MCCORMICK SC WIND DAMAGE
07/19/03 10 NW MCCORMICK ONE TREE DOWN ALONG SC
HIGHWAY 81 NEAR
WILLINGTON. REPORT FROM
MCCORMICK COUNTY SHERIFF
DEPT.
215 PM 5 SE MCCORMICK SC WIND DAMAGE
07/19/03 MCCORMICK ONE TREE DOWN ALONG SC
HIGHWAY 28 NEAR PLUM
BRANCH. REPORT FROM
MCCORMICK COUNTY SHERIFF
DEPT.
BCThunderstorm Wind, Columbia
- When
- July 19, 3:05 PM EST
- Where
- Columbia County, Appling
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.550, -82.317
SKYWARN spotter reported trees and powerlines down in the Appling area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Utah, July 19, 20032 deaths · 3 injured · 1 event
- Tornadoes and Hail in Minnesota, July 19, 2003$6.0 million · F0 · 40 events
- Tornado and Hail in North Dakota, July 19, 2003$4.0 million · F0 · 31 events
- Flash Flood in Nevada, July 19, 2003$250,000 · 1 event
- Lightning Strikes in South Carolina, July 19 to 21, 2003$175,000 · 2 events
- Tornado and Hail in North Carolina, July 19, 2003$25,000 · F1 · 14 events
- Hail in Minnesota, July 19, 20031 injured · $100,000 · 2.5 in hail · 1 event
- Hail in Nebraska, July 19, 2003$54,000 · 1.75 in hail · 10 events
- Damaging Wind in Louisiana, July 19, 2003$40,000 · 50 kt wind · 1 event
- Damaging Winds in Georgia, July 19, 2003$35,000 · 50 kt wind · 2 events
- Lightning Strike and Heavy Rain in North Carolina, July 19 to 21, 2003$30,000 · 2 events
- Hail and Damaging Wind in Alabama, July 19, 2003$20,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360626.